Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 16, 2012, 2:21 AM CDT for Ellis County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 16, 2012, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
828 WWUS84 KOUN 160721 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 221 AM CDT SAT JUN 16 2012 OKZ009-010-160745- WOODWARD OK-ELLIS OK- 221 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODWARD AND NORTHEASTERN ELLIS COUNTIES UNTIL 245 AM CDT... AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT... MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARNETT...GAGE...FARGO AND TANGIER. LAT...LON 3658 9968 3645 9938 3604 9971 3612 9991 TIME...MOT...LOC 0717Z 207DEG 39KT 3611 9980 $$ ..SPEG.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:15 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 12:15 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1215 AM CDT SAT JUN 16 2012 .AVIATION... CONVECTIVE COMPLEXES OVER TX PANHANDLE AND OVER NW KANSAS WILL LIKELY AFFECT NRN AND WRN SITES EARLY IN THE PERIOD. COMPLEX OF STORMS APPROACHING SW OK/N TX IS BECOMING MORE DISORGANIZED BUT WILL STILL LIKELY REACH TAF SITES IN THESE AREAS EARLY IN THE PERIOD. MORE ORGANIZED STORMS MOVING OUT OF KS SHOULD REACH NW OK SITES AFTER 3 AM. OUTSIDE THE THUNDERSTORM ACTIVITY...GENLY VFR CONDITIONS EXPECTED WITH MORE TSTMS LIKELY AFFECTING NRN SITES AGAIN SATURDAY NIGHT. && .PREV DISCUSSION... /ISSUED 1054 PM CDT FRI JUN 15 2012/ .UPDATE... INCREASED RAIN CHANCES OVER WESTERN NORTH TEXAS AND WESTERN OKLAHOMA AFTER 1 AM CDT TONIGHT. && .DISCUSSION... THUNDERSTORMS WILL MOVE INTO THE AREAS MENTION ABOVE AFTER 1 AM CDT TONIGHT. BELIEVE THE SEVERE THREAT WILL BE LOW. ONGOING COMPLEX OF STORMS/MCS CONTINUES TO AFFECT WEST TEXAS. BASED ON THE LATEST RADAR TRENDS AND OUNWRF OUTPUT...THINK THIS COMPLEX WILL MAKE HOLD TOGETHER TO AFFECT SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY SOUTHWEST OF AN ELK CITY TO WICHITA FALLS LINE BETWEEN 1 AND 5 AM CDT. INCREASED RAIN CHANCES IN THESE AREAS. CANNOT RULE OUT AN ISOLATED DAMAGING WIND GUST OF 60 MPH OR QUARTER HAIL...BUT THINK LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WILL BE THE MAIN HAZARD. ANOTHER MCS MOVING INTO WESTERN KANSAS MAY AFFECT NORTHWEST OKLAHOMA AFTER 3 AM CDT...SO INCREASED RAIN CHANCES SLIGHTLY IN THESE AREAS. SEVERE SEEMS UNLIKELY HERE AS WELL WITH LOCALLY HEAVY RAIN AS THE MAIN HAZARD. PRODUCTS HAVE BEEN UPDATED. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 92 72 92 / 20 20 10 10 HOBART OK 68 96 70 95 / 40 20 10 10 WICHITA FALLS TX 69 95 72 96 / 40 20 10 10 GAGE OK 68 95 67 95 / 40 30 40 10 PONCA CITY OK 72 90 73 90 / 20 30 40 20 DURANT OK 69 91 71 92 / 10 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/11
Hazardous weather outlook, Jun 15, 11:02 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT FRI JUN 15 2012
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1102 PM CDT FRI JUN 15 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 1 AM CDT TONIGHT...MAINLY WEST OF
WOODWARD TO WICHITA FALLS LINE...BUT ORGANIZED SEVERE WEATHER
IS UNLIKELY.
DISCUSSION...
A COMPLEX OF STORMS WILL MOVE INTO WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA FROM THE WEST BETWEEN 1 AND 4 AM CDT.
ANOTHER COMPLEX OF STORMS MAY MOVE INTO NORTHWEST OKLAHOMA AFTER
3 AM CDT. IT IS UNCERTAIN WHETHER THESE COMPLEXES WILL WEAKEN
OVERNIGHT AS THEY MOVE INTO THESE AREAS.
ISOLATED DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO SIZE OF
QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS TONIGHT AS THE
AIR REMAINS UNSTABLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUNE 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE AFTER 1 AM
CDT ACROSS WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
ACROSS NORTHERN OKLAHOMA. AFTER A PERIOD WITH MINIMAL THUNDERSTORM
CHANCES...THERE WILL AGAIN BE A LOW CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY IN NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM SATURDAY.
MBS/KBIn the hours before
Special weather statement, Jun 16, 1:35 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 135 AM CDT SAT JUN 16 2012 OKZ033-034-036-160700- HARMON OK-GREER OK-JACKSON OK- 135 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARMON...SOUTHWESTERN GREER AND NORTHWESTERN JACKSON COUNTIES UNTIL 200 AM CDT... AT 135 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM VINSON TO 5 MILES SOUTH OF GOULD...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... MANGUM...DUKE...GOULD...VINSON AND MCQUEEN. LAT...LON 3508 9955 3460 9941 3450 9980 3493 9992 TIME...MOT...LOC 0634Z 241DEG 18KT 3490 9984 3461 9976 ..SPEG.
Special weather statement, Jun 16, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 221 AM CDT SAT JUN 16 2012 OKZ009-010-160745- WOODWARD OK-ELLIS OK- 221 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODWARD AND NORTHEASTERN ELLIS COUNTIES UNTIL 245 AM CDT... AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT... MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARNETT...GAGE...FARGO AND TANGIER. LAT...LON 3658 9968 3645 9938 3604 9971 3612 9991 TIME...MOT...LOC 0717Z 207DEG 39KT 3611 9980 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:35 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 25 min |
| Jun 16, 4:18 AM CDT | Special Weather Statement | OUN | Harper | 42 min |
| Jun 16, 5:04 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 41 min |
| Jun 16, 5:45 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Jun 16, 6:41 AM CDT | Special Weather Statement | OUN | Grant, Kay | 34 min |
| Jun 16, 7:14 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay | 31 min |
| Jun 16, 7:39 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Noble | 36 min |
| Jun 16, 7:55 AM CDT | Special Weather Statement | OUN | Atoka | 35 min |
| Jun 16, 8:29 AM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Jun 16, 9:13 AM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Jun 16, 9:18 AM CDT | Areal Flood Advisory | OUN | Atoka | 2 hr |
| Jun 16, 12:37 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Jun 16, 3:58 PM CDT | Special Weather Statement | OUN | Tillman | 47 min |
| Jun 16, 4:00 PM CDT | Special Weather Statement | OUN | Comanche | 60 min |
| Jun 16, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 30 min |
| Jun 16, 4:43 PM CDT | Special Weather Statement | OUN | Comanche | 47 min |
| Jun 16, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 35 min |
| Jun 16, 5:25 PM CDT | Special Weather Statement | OUN | Washita | 50 min |
| Jun 16, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 27 min |
| Jun 16, 5:34 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Jun 16, 5:37 PM CDT | Special Weather Statement | OUN | Blaine | 23 min |
| Jun 16, 5:49 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 33 min |
| Jun 16, 6:03 PM CDT | Special Weather Statement | OUN | Blaine | 42 min |
| Jun 16, 6:31 PM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Jun 16, 6:50 PM CDT | Special Weather Statement | OUN | Custer | 40 min |
| Jun 16, 2:38 PM CDT | Special Weather Statement | OUN | Archer | 52 min |
| Jun 16, 3:15 PM CDT | Special Weather Statement | OUN | Wichita | 45 min |
| Jun 16, 3:16 PM CDT | Special Weather Statement | OUN | Knox | 44 min |
| Jun 16, 4:04 PM CDT | Special Weather Statement | OUN | Knox | 56 min |
| Jun 16, 4:18 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| Jun 16, 5:04 PM CDT | Special Weather Statement | OUN | Baylor | 56 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.